I was diagnosed with POTS a year ago. A few months back I was having problems walking with tremors etc. the doctors put me on baclofan and ativan. My spasms have almost dimished and I feel so much better. Even a lot the the classic POTS symptoms have been reduced. HR still high but toprol is helping. But why does the baclofe/ativan help so much? Any ideas?
The only problem is that I have gained 10 lbs in 1 month on these new meds. I have weighed the same for 20 years so this is disheartening. Any ideas on that on too?
I too take Baclofen, klonopin, gabapentin. But I have both Autonomoc Dysfunction (NCS) and Multiple Sclerosis. I know that the Ativan can help the CNS System in that help you to relax (B/P goes down).
Just a thought.....Have you been to see a Neurologist?? For the wlaking problems and the Tremors???
Anti-anxiety medications, such as Xanax, Ativan, and Klonopin, can be used to combat imbalances of adrenaline usually seen with POTS patients. Clonidine (Klonopin) can work in patients with reduced sympathetic activity. Ironically an anti-hypertensive drug, Clonidine promotes production and release of epinephrine and norepinephrine.
Hope some of this makes since...hope it helps a bit.
Yes, I do see a neurologist. I had Guillain Barre 9 years ago so I have seen him for a while. He is curious about a cns disorder that is causing the POTS and walking difficulties etc.
I went to Mayo in Jacksonville last week and am awaiting their thoughts. I hurt all the time and am so weak but the baclofen has really helped with the tremors. But I am gaining weight...any thoughts on why?
I was just scanning over my post to you...Oh My!!! Please excuse the spelling errors!
So you live in Florida? I do too.....I have no weight gain w/ the Baclofen so I am not quite sure of the weight gain. The only thing that I could find on line inregards to weight gain and Baclofen was about something in a preganant rat.......
Are you on any other meds? ther are several others that can cause weight gain.
When will you be getting your test result answers from Mayo??
Please keep us posted because this is an ongoing discussion among many medical communities...So, your info will help out a lot on what Mayo thinks.
My Neuro and Electrophysiologist as well as my Cardiologist, think that MS and Autonomic Dysfunction can go hand in hand.....That's not to say that everyone who has a Dysautonomia will have an AutoImmune / CNS disease But..in my case yes, ther is a correlation.
Did you use immuno suppresants? Did it help with the POTS or MS? I think over active immune system may play a part. How do you go about getting this looked into? I've read allot about MS and POTS being connected. Sometimes the POTS diagnosis comes first, then the MS. I have the tremors too and severe leg weakness.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.